MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Model Number FD-410LR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Internal Organ Perforation (1987)
Date of Event 02/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned.This report is linked to the following patient identifiers: (b)(6).Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during a therapeutic endoscopic submucosal dissection a perforation occurred in the stomach.The hole was closed with a paper clip and the procedure was cancelled.The patient is under observation.The doctor did not say it was a device malfunction.The patient was hospitalized and is under observation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.Based on the results of the investigation, it was determined, that an abnormality of the device was not the cause of the reported event.However, the root cause could not be identified.The event can be detected/prevented, by following the instructions for use (ifu), which state: ¿use this instrument in an environment equipped to accommodate open surgery.And have the hospitalization plan prepared in case any problem occurs, that may not be resolved endoscopically¿.¿this instrument assumes, that it is used only when the following conditions are met, but it should be noted, that in certain cases, use of this instrument could lead to a surgical operation, perforation or bleeding.Keep this possibility in mind when using this instrument¿.¿this instrument has been designed for use by a physician.The operator of this instrument should deepen the understanding of the clinical procedures by referring to video and other medical materials showing clinical cases.And by receiving sufficient training in training facilities¿.¿this instrument has been designed for use under situations in which, surgical operation is available as an emergency measure¿.¿if you use the instrument several times, during one procedure.Confirm, that there is no irregularity with its operation and appearance, each time you use it.Do not use the instrument if you detect any abnormality.The breakage of the distal end such as the operation wire¿s detachment could cause mucous membrane damages¿.¿be sure to check the output power of the electrosurgical unit before use.If the unit is used without prior output setting, perforation, bleeding or mucous membrane damage may result¿.¿always operate the electrosurgical unit at the minimum output level.And for the minimum time necessary to successfully complete the procedures.Excessive output level and time may result in patient injury, such as perforation, bleeding or mucous membrane damage¿.¿do not apply current, while pressing the instrument against tissue, while the forceps are closed or opened.This may cause patient injury such as perforation, massive bleeding or tissue damage¿.This supplemental report includes a correction to g2 and h6 (type of investigation) from the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Common Device Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18793850
Report Number9614641-2024-00495
Device Sequence Number20668148
Product Code KNS
UDI-Device Identifier04953170208430
UDI-Public04953170208430
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFD-410LR
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KD-611L; WA90150J
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown